zbMATH — the first resource for mathematics

Forcing extensions of partial lattices. (English) Zbl 1030.03039
Let \(K\) be a lattice. Then \(\text{Con}_CK\) denotes the \(\{\vee, 0\}\)-semilattice of all finitely generated congruences of \(K\). The congruence lattice problem of Dilworth asks whether every distributive \(\{\vee, 0\}\)-semilattice is isomorphic to \(\text{Con}_CL\) for some lattice \(L\). This problem is still open. Here the author makes some contributions toward this problem. It is shown: Let \(K\) be a lattice, \(D\) a distributive lattice with \(0\) and \(\varphi:\text{Con}_CK\to D\) be a \(\{\vee,0\}\)-homomorphism. Then there are a lattice \(L\), a lattice homomorphism \(f: K\to L\) and an isomorphism \(\alpha: \text{Con}_CL\to D\) with \(\alpha\circ \text{Con}_Cf= \varphi\). It is shown that \(f\) and \(L\) satisfy some additional properties.
The author uses methods which come from forcing and Boolean-valued models. He generalizes some known results. So he shows: Every lattice \(K\) such that \(\text{Con}_CK\) is a lattice, admits a congruence preserving extension into a relatively complemented lattice.

03E40 Other aspects of forcing and Boolean-valued models
06B10 Lattice ideals, congruence relations
Full Text: DOI
[1] Burris, S.; Sankappanavar, H.P., A course in universal algebra, Grad. texts in math., 78, (1981), Springer-Verlag New York, Out of print · Zbl 0478.08001
[2] Dean, R.A., Free lattices generated by partially ordered sets and preserving bounds, Canad. J. math., 16, 136-148, (1964) · Zbl 0122.25801
[3] Freese, R.; Ježek, J.; Nation, J.B., Free lattices, Math. surveys monogr., 42, (1995), Amer. Math. Soc. · Zbl 0839.06005
[4] Freese, R.; Lampe, W.; Taylor, W., Congruence lattices of algebras of fixed similarity type, I, Pacific J. math., 82, 59-68, (1980) · Zbl 0394.06002
[5] Grätzer, G., General lattice theory, (1998), Birkhäuser Basel, second edition, New appendices by the author with B.A. Davey, R. Freese, B. Ganter, M. Greferath, P. Jipsen, H.A. Priestley, H. Rose, E.T. Schmidt, S.E. Schmidt, F. Wehrung, R. Wille · Zbl 0385.06015
[6] Grätzer, G.; Lakser, H.; Schmidt, E.T., Congruence representations of join-homomorphisms of distributive lattices: a short proof, Math. slovaca, 46, 4, 363-369, (1996) · Zbl 0888.06004
[7] Grätzer, G.; Lakser, H.; Schmidt, E.T., Representing isotone maps as maps of congruences. II. concrete maps, Acta math. hungar., 94, 4, 253-258, (2001) · Zbl 1012.06007
[8] Grätzer, G.; Lakser, H.; Wehrung, F., Congruence amalgamation of lattices, Acta sci. math. (Szeged), 66, 339-358, (2000)
[9] Grätzer, G.; Schmidt, E.T., Characterizations of congruence lattices of abstract algebras, Acta sci. math. (Szeged), 24, 34-59, (1963) · Zbl 0117.26101
[10] Grätzer, G.; Schmidt, E.T., Congruence-preserving extensions of finite lattices to sectionally complemented lattices, Proc. amer. math. soc., 127, 1903-1915, (1999) · Zbl 0923.06003
[11] G. Grätzer, E.T. Schmidt, Congruence Lattices, Appendix C in [5], pp. 519-530
[12] Grätzer, G.; Wehrung, F., Proper congruence-preserving extensions of lattices, Acta math. hungar., 85, 169-179, (1999) · Zbl 0988.06002
[13] Huhn, A.P., On the representation of algebraic distributive lattices II, Acta sci. math. (Szeged), 53, 3-10, (1989) · Zbl 0684.06009
[14] Huhn, A.P., On the representation of algebraic distributive lattices III, Acta sci. math. (Szeged), 53, 11-18, (1989) · Zbl 0684.06010
[15] Jech, T., Set theory, (1978), Academic Press New York · Zbl 0419.03028
[16] Jech, T., Boolean-valued models, (), 1197-1211
[17] Ploščica, M.; Tůma, J.; Wehrung, F., Congruence lattices of free lattices in non-distributive varieties, Colloq. math., 76, 2, 269-278, (1998) · Zbl 0904.06005
[18] Pudlák, P., A new proof of the congruence lattice representation theorem, Algebra universalis, 6, 269-275, (1976) · Zbl 0358.08005
[19] Pudlák, P., On congruence lattices of lattices, Algebra universalis, 20, 96-114, (1985) · Zbl 0562.06005
[20] Schmidt, E.T., Zur charakterisierung der kongruenzverbände der verbände, Mat. časopis sloven. akad. vied., 18, 3-20, (1968) · Zbl 0155.35102
[21] Schmidt, E.T., The ideal lattice of a distributive lattice with 0 is the congruence lattice of a lattice, Acta sci. math. (Szeged), 43, 153-168, (1981) · Zbl 0463.06007
[22] Schmidt, E.T., A survey on congruence lattice representations, Teubner-texte math., 42, (1982), Teubner Leipzig · Zbl 0485.08002
[23] Tůma, J., On the existence of simultaneous representations, Acta sci. math. (Szeged), 64, 357-371, (1998) · Zbl 0921.06009
[24] Tůma, J.; Wehrung, F., Simultaneous representations of semilattices by lattices with permutable congruences, Internat. J. algebra comput., 11, 2, 217-246, (2001) · Zbl 1043.06003
[25] Tůma, J.; Wehrung, F., Unsolvable one-dimensional lifting problems for congruence lattices of lattices, Forum math., 14, 483-493, (2002) · Zbl 0994.06004
[26] Wehrung, F., Boolean universes above Boolean models, J. symbolic logic, 58, 4, 1219-1250, (1993) · Zbl 0793.03045
[27] Wehrung, F., The dimension monoid of a lattice, Algebra universalis, 40, 247-411, (1998) · Zbl 0936.06002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.